Anyone developed acne after starting T3/T4 combo?

My facial skin is so dry now giving me patches of red pimples like a rash on both sides of face. GP gave me moisturiser which is doing nothing. Any benefits T3 might be giving me is negated by this development. I want to come off it and back on T4 only but its been a struggle trying to get T3 prescribed in the first place. Any suggestions?

3 Replies

  • Hi Gillian

    Sorry you had no replies - this may be because people have no personal experience of this....

    How long have you been on the combi treatment...?

    Could it be that you are still not on the right dose..?

    Could this be a reaction to something in the meds..?

    Could this be something else entirely..? Do you have any other conditions/meds etc...

    Sorry to ask questions rather than answer them... :(



  • Acne I'm sure is related to higher levels of testosterone, maybe ask your GP to check sex hormones. I have dry, flaky skin in places when my dose isn't high enough.

  • No other conditions - hypothyroid for 14 years on T4 (100mcg) until last September when I asked to trial T3. I'm now on 50mcg Levothyroxine and 15mcg T3. I was taking double the amount of T3, splitting the dose but kept forgetting to take the second amount. I didn't feel any real improvement on more so I've settled on the 15mcg of T3. I see my Endo at the end of May so will see what my blood results are then. I'm so tired of trying to figure it all out on my own. I suspect I have adrenal issues and probably on not enough replacement hormone (whether T4 or T3). Have muscles stiffness and aches in joints of my fingers - I know I have a vitamin D deficiency and supplementing with multi-vit, fish oil, and mineral drink. The acne is definitely due to the T3, but whether it's a filler or something else I don't know. I suspect my GP and Endo will say it's not the T3 and round and round and round I go again :( I will ask for a sex hormone check - but don't hold out my hope of getting one.

You may also like...